Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Help! I've developed diabetes
Jan 17, 2001

I have been HIV positive since the 80's and I have done well. I have been treated with various combos including protease inhibitors since 96, and i have used Human growth Hormone to help reverse effects of lipodystrophy. Recently my glucose has been elevated, so I am on Metformin and actos, but glucose remains high if I am not rigid about diet. We d/c'd the protease on dec 4 to see if glucose would return to normal, but it has not so far. I am currently on combivir, sustiva, and DDI. Is there anything else that can be done to return my blood sugar to normal? Could the DDI be maintaining the problem? I know this is complicated. Thanks

Response from Dr. Young

Protease inhibitor induced elevations in glucose may take some time to reverse; I'd certainly be patient with your new regimen, and continue to watch your diet. Regular exercise also helps with glucose control. good luck -- BY

Benjamin Young, M.D., Ph.D.



Previous
side effects of ddc - shortness of breath and dizziness
Next
My lack of sexual desire living with HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement